Michigan, 2005

Winter Storm in Michigan, November 15 to 17, 2005

November 15 to 17, 2005 · NWS MQT · 10 events in 10 counties and zones

A low pressure system developing over the central Plains deepened as it moved over eastern Lake Superior on the morning of the 16th. Abundant moisture associated with this storm system dropped heavy, wet snow across much of west and central Upper Michigan.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MQT wrote it up.

A low pressure system developing over the central Plains deepened as it moved over eastern Lake Superior on the morning of the 16th. Abundant moisture associated with this storm system dropped heavy, wet snow across much of west and central Upper Michigan. 12-hour snowfall totals ending on the morning of the 16th included 11 inches near Little Lake in Marquette County and 11 inches at Rockland in Ontonagon County. Ten inch snow amounts were reported at Bruce Crossing, Watton, Kenton and Iron River with 8 inches at Watersmeet in Gogebic County. Widespread 8 to 9 inch amounts were reported over the Keweenaw Peninsula with 6 to 8 inch amounts across Dickinson County. The wet, heavy snow caused a number of minor traffic accidents and closed many area schools, including Northern Michigan University in Marquette. The snow also downed tree limbs and caused widespread power outages in Dickinson and Iron Counties and scattered power outages in southern and western Marquette County. Due to the prolonged power outages to around 1,100 customers, a state of emergency was declared in Dickinson County for 24-36 hours in the storm's wake. Behind the storm on the afternoon of the 16th into the morning of the 17th, lake effect snow showers dumped an additional 18 inches of snow in 12 hours at Rockland while Chatham in Alger County also measured 18 inches of new snow. Ten inches of lake effect snow fell at Wetmore in Alger County while Bruce Crossing in Ontonagon County received an additional 9 inches of snow.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before the first event at Nov 15, 3:16 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Nov 15, 3:16 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
416 PM EST TUE NOV 15 2005

...SIGNIFICANT SNOWFALL HEADING TOWARDS WESTERN UPPER MICHIGAN...

.DISCUSSION...
MAIN FORECAST CONCERNS ARE WINTER STORM FOR TONIGHT/WEDNESDAY AND
POTENTIAL FOR DOMINANT BAND WEDNESDAY NIGHT.

CURRENT WEATHER...19Z WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED RIDGES ALONG THE WEST COAST AND FROM FLORIDA INTO THE
CANADIAN MARITIMES WITH A DEEP TROUGH OVER THE PLAINS. THIS TROUGH
WILL BE THE BIG WEATHER MAKER FOR THE CWA TONIGHT THROUGH WEDNESDAY
NIGHT. WITHIN THE TROUGH...SHRTWVS WERE LOCATED OVER EASTERN KANSAS
AND EASTERN NORTH DAKOTA. AT 250MB AT 12Z...THERE WAS A 110KT JET ON
THE SE SIDE OF THE KANSAS SHRTWV...WHICH HAS NOW PROPAGATED
INTO SOUTHERN WISCONSIN PER PROFILER DATA. ANOTHER JET MAX OF ABOUT
THE SAME MAGNITUDE CAN BE SEEN REDEVELOPING IN SE KANSAS. AHEAD OF
THE SE KANSAS SHRTWV...WARM ADVECTION IS STRONG WITH PROFILERS
SHOWING 850MB WINDS OF 50 KT OR MORE ACROSS SOUTHERN ILLINOIS. THE
COMBINATION OF THE STRONG WARM ADVECTION AND HEIGHTS FALLS FROM THE
SHRTWV MOVING EASTWARD IS INDUCING PRESSURE FALLS ON THE ORDER OF 1
TO 2 MB/HR NEAR PEORIA ILLINOIS. THE ACTUAL SURFACE LOW...WHICH HAS
A PRESSURE OF 1000MB...IS LOCATED NEAR SPRINGFIELD ILLINOIS. THE
WARM FRONT THEN EXTENDS EASTWARD FROM THE LOW TO INDIANAPOLIS AND
PITTSBURGH. NORTH OF THIS FRONT...RADAR AND SURFACE OBSERVATIONS
SHOW RAIN SHOWERS COVERING MUCH OF SOUTHERN WISCONSIN...NORTHERN
ILLINOIS AND EASTWARD INTO SOUTHERN LOWER MICHIGAN. THIS IS DUE TO
ISENTROPIC LIFTING OF THE WARM AIR FROM THE SOUTH SIDE OF THE FRONT
(TEMPS ARE IN THE 70S AND DEWPOINTS IN THE 60S). TO THE NW OF THE
LOW EXTENDS AN INVERTED TROUGH...WHICH GOES ALL THE WAY INTO SE
MANITOBA...AHEAD OF THE SHRTWV IN EASTERN NORTH DAKOTA. SOME LIGHT
SNOW IS OCCURRING ALONG THE TROUGH IN WESTERN MINNESOTA...BUT THE
BETTER PRECIPITATION IS IN THE DEFORMATION AREA ON THE NW SIDE OF
THE LOW. LOCATIONS IN WESTERN IOWA AND EASTERN NEBRASKA HAVE ALREADY
SEEN MODERATE SNOW WITH VISIBILITIES UNDER 1/2SM.

WINTER STORM DETAILS...

TRACK...
DESPITE THAT THE EVENT IS NOW WITHIN THE FIRST 24 HOURS...THERE ARE
STILL SOME DIFFERENCES IN TRACK OF THE SURFACE LOW. EVEN BY
00Z...THERE IS A RANGE FROM THE 12Z RUC13 WHICH IS NEAR ROCKFORD TO
THE 12Z GFS WHICH IS NE OF CHICAGO. THE 12Z NAM LIES ABOUT HALFWAY
INBETWEEN. THEREFORE...BY 12Z WED...THE LOW TRACK RANGES FROM JUST
NORTH OF GRAND MARAIS (RUC13) TO ABOUT 40 MILES EAST OF WAWA ONTARIO
(GFS/CANADIAN REGIONAL). THIS DIFFERENCE MEANS A LOT FOR WIND AND
PRECIPITATION TYPE FORECASTS. TRENDS FROM THE PAST 24 HOURS ARE
FARTHER WEST WITH THE GFS AND FARTHER EAST WITH THE RUC13...CLOSING
IN ON THE NAM SOLUTION. THEREFORE WILL FOLLOW THE NAM...ESPECIALLY
SINCE IT HAS BEEN VERY CONSISTENT ON THE TRACK. NEW 18Z NAM IS ALSO
CONSISTENT ON THE TRACK. LOCAL HIGHER RESOLUTION NAM WILL BE USED
FOR DETAILS.

INTENSITY...
NCEP WRF REMAINS THE DEEPEST OF ALL MODELS WITH THE LOW...REACHING
972MB AT CARIBOU ISLAND AT 12Z WED. LOCAL NAM ALSO HAS A 974MB
PRESSURE. NAM IS A BIT HIGHER AT 979MB WITH THE GFS AT 985MB. TEND
TO BELIEVE THE DEEPER SOLUTIONS WILL PAN OUT DUE TO MANY FACTORS:
PLENTY OF CONVECTION AHEAD OF THE LOW RELEASING LATENT HEAT...LOW
MOVING ACROSS THE WARMER LAKE WATERS...THE STRONG SHRTWV MOVING NE
CAUSING RAPID HEIGHT FALLS AND THE INTENSE WARM ADVECTION. CURRENT
PRESSURE FALLS ALSO GIVE INDICATION TO A STRONGER LOW.

PRECIPITATION...
RAIN CONTINUES TO SPREAD NORTHWARD AT A RAPID RATE ACROSS WISCONSIN
AND LOWER MICHIGAN DUE TO THE STRONG ISENTROPIC ASCENT AHEAD OF THE
LOW. NAM HAS A GOOD HANDLE ON THE PRECIPITATION TRENDS AS DOES THE
PREVIOUS FORECAST...INDICATING PRECIPITATION COVERING MOST OF THE
CWA BY 00Z. AS FOR THE TYPE...MODEL SOUNDINGS SHOW PRECIPITATION
INITIALLY STARTING OUT AS RAIN ACROSS ALL OF THE CWA DUE TO THE
INITIAL WARM LEVELS. IRON MOUNTAIN AND IRONWOOD RIGHT NOW ARE IN THE
MID 30S. HOWEVER...HAVE PUT IN A POTENTIAL MIX WITH SNOW GIVEN THE
STRONG ISENTROPIC ASCENT. THIS RAIN MIX SHOULD BE BRIEF OUT IN THE
WEST AS THE ISENTROPIC ASCENT COOLS THE COLUMN. SO BY
01Z...EVERYTHING WEST OF A LINE FROM NEGAUNEE TO IRON MOUNTAIN
SHOULD BE SNOW. AS THE LOW MOVES CLOSER AND INTENSIFIES
TONIGHT...CAUSING INCREASING FRONTOGENESIS IN THE MID-LEVELS DUE TO
DEFORMATION...THE PRECIPITATION WILL ALSO INTENSIFY. FOR THE WEST
HALF OF THE U.P....THE BEST SYNOPTIC OMEGA WILL INTERSECT THE PRIME
DENDRITIC SNOW GROWTH LAYER BETWEEN 12000-15000 FEET. THIS SNOW WILL
THEN FALL THROUGH A DEEP LAYER OF -5 TO -8C TEMPERATURES...YIELDING
EXCELLENT AGGREGATION. ALSO...WITH THE WINDS NORTHEASTERLY...UPSLOPE
WILL OCCUR FOR THE NORTH CENTRAL AND FAR WEST...RESULTING IN MORE
UPWARD VERTICAL MOTION IN THE LOW LEVELS. FINALLY...SINCE 850MB
TEMPS ARE PROGGED TO DROP TO -5 TO -6C AND LAKE TEMPS AROUND
+6C...THIS WILL PROVIDE A VERY GOOD ENVIRONMENT FOR LAKE
ENHANCEMENT. THEREFORE...VERY HEAVY SNOWFALL WITH RATES OF 2 TO 3
INCHES PER HOUR MAY OCCUR FROM THE WEST TO NORTH CENTRAL UPPER
MICHIGAN. THE BEST TIME FOR ALL THE PARAMETERS DESCRIBED ABOVE TO
INTERSECT IS PLANNED FOR BETWEEN 03Z AND 10Z. EASTERN HALF OF THE
U.P. SHOULD STAY MAINLY AS RAIN UNTIL THE COLD AIR MOVES IN AFTER
MIDNIGHT. AS THE LOW PULLS AWAY WEDNESDAY MORNING...SYNOPTIC
PRECIPITATION WILL CLEAR THE AREA.  850MB TEMPS CONTINUE TO COOL IN
THE STRONG COLD AIR ADVECTION BEHIND THE SYSTEM (PROGGED AT 12Z OF
-7C AND AT 00Z OF -12 TO -15C)...ALLOWING LAKE EFFECT TO TAKE OVER.
DEEP MOISTURE LINGERING BEHIND THE LOW SHOULD ALLOW AREAS IN THE
WESTERN U.P. TO GET ANOTHER 4 TO 7 INCHES. AREAS EAST OF MARQUETTE
SHOULD ALSO GET INTO THE LAKE EFFECT. AN ADVISORY MAY BE NEEDED FOR
ALGER AND LUCE COUNTIES BECAUSE OF LAKE EFFECT...BUT HAVE DECIDED TO
HOLD OFF FOR NOW GIVEN ALL THE OTHER HEADLINES RIGHT NOW.

WINDS...
AS THE LOW DEEPENS TONIGHT AND TRACKS ALONG THE WESTERN SHORELINE OF
LAKE MICHIGAN TOWARDS GRAND MARAIS...SOUTHWEST WINDS SHOULD INCREASE
ON LAKE MICHIGAN INTO THE EASTERN U.P.. RUC13 SUGGEST POTENTIAL OF
STORM FORCE WINDS ON LAKE MICHIGAN. FOR NOW GALE WARNINGS HAVE ONLY
BEEN POSTED FOR THE NEARSHORE WATERS...BUT THIS WILL NEED TO BE
MONITORED. HOWEVER...HAVE POSTED WIND ADVISORIES FOR SOUTHERN
SCHOOLCRAFT AND LUCE COUNTIES FOR THE SOUTHWEST WINDS. AS THE LOW
MOVES TOWARDS CARIBOU ISLAND...NW WINDS WILL INCREASE BEHIND IT.
SOME OF THIS CAN ALREADY BE SEEN OVER THE PLAINS WHERE GUSTS HAVE
BEEN IN THE 40-45 KT RANGE WITH THE LOW ONLY AT 1000MB. RUC13 AND
NAM BOTH SUGGEST POTENTIAL FOR STORMS ON THE EAST HALF OF LAKE
SUPERIOR SO HAVE PLACED STORM WARNINGS THERE. GALE WARNINGS ARE IN
EFFECT ELSEWHERE. HAVE PUT OUT WIND ADVISORIES FOR ALGER AND
NORTHERN SCHOOLCRAFT FOR THE NW WINDS. THE OTHER HAZARD WILL BE HIGH
WAVES DUE TO THE STORM FORCE WINDS. DERIVED WAVE OUTPUT SUGGEST
WAVES AS HIGH AS 20 FEET CRASHING INTO THE NEARSHORE WATERS EAST OF
MARQUETTE...THEREFORE HAVE PUT OUT A LAKESHORE HAZARD MESSAGE FOR
THAT.

REST OF FORECAST...

WEDNESDAY NIGHT...CONCERN HERE IS POTENTIAL FOR DOMINANT BAND ON
EASTERN LAKE SUPERIOR. 950MB DIVERGENCE FIELDS FROM THE NAM...GFS
AND LOCAL HIGH RES NAM SUGGEST THIS POTENTIAL AS LAKE TO 850MB
DELTA-TS CLIMB ABOVE 20. THIS SEEMS REASONABLE ESPECIALLY WITH NW
FLOW. SOUNDINGS FROM THE NEWBERRY AREA HAVE INVERSION HEIGHTS AROUND
10000 FT WITH LAKE INDUCED CAPES AROUND 800 J/KG. HAVE INSERTED
AMOUNTS OF UP TO 5 INCHES UNDER THIS DOMINANT BAND...BUT IT IS
POSSIBLE TO HAVE EVEN HIGHER. OTHERWISE...DRIER AIR MOVING IN SHOULD
KEEP THE LAKE EFFECT MORE SCATTERED IN THE WEST WITH PARTLY CLOUDY
SKIES IN THE SOUTH. TEMPS ARE EXPECTED TO BE CHILLY DUE TO THE COLD
850MB TEMPS MOVING IN (-15 TO -19C). MAV COOP GUIDANCE HAS A LOW OF
2F FOR CHAMPION. HAVE LOWERED LOWS...BUT NOT TO THAT EXTENT SINCE
THE WINDS WILL STAY UP. NONETHELESS...WIND CHILLS WILL END UP IN THE
SINGLE DIGITS BELOW ZERO.

THURSDAY THROUGH FRIDAY...LAKE EFFECT IS EXPECTED TO CONTINUE
THURSDAY MORNING OVER EASTERN LAKE SUPERIOR DUE TO NW WINDS...BUT
THEN END AS WINDS TURN SW AND DRIER AIR MOVING IN. THIS PERIOD OF
DRYING WILL BE BRIEF AS MODELS SHOW ANOTHER SHRTWV DROPPING SE FROM
CENTRAL MANITOBA. HAVE A CHANCE OF SNOW WITH THIS SHRTWV COMING IN
THURSDAY NIGHT INTO FRIDAY MORNING. TEMPERATURES AGAIN ARE EXPECTED
TO BE ON THE COOL SIDE DUE TO NW FLOW.

EXTENDED (SATURDAY THROUGH TUESDAY)...PREVIOUS THINKING FROM
YESTERDAY FOR THE WEEKEND TO EARLY NEXT WEEK IS STILL ON TRACK...BUT
THERE ARE A FEW NEW THINGS TO BE CONCERNED ABOUT. FIRST IS
SATURDAYS CLIPPER SHRTWV THAT COMES DOWN THE WESTERN RIDGE ON
FRIDAY. YESTERDAYS 12Z GFS AND ECMWF HINTED AT A FARTHER SOUTH
TRACK...BUT LATEST 00Z AND 06Z GFS RUNS ARE BACK CLOSER TO BEFORE
WITH A LOW MOVING ACROSS LAKE SUPERIOR. 00Z ECMWF CONTINUES TO SHOW
THE FARTHER SOUTH TRACK AND GIVEN WHAT HAPPENED WITH TONIGHTS
STORM...WILL FOLLOW THE MORE SOUTHERN TRACK. IN EITHER EVENT...KEPT
A CHANCE OF SNOW SHOWERS FOR FRIDAY NIGHT THROUGH EARLY SUNDAY
MORNING WITH THE CLIPPER. NEXT CLIPPER SYSTEM WILL COME DOWN THE
WESTERN RIDGE ON SUNDAY...MOVING ACROSS LAKE SUPERIOR SUNDAY NIGHT
AND MONDAY. HAVE INCLUDED A CHANCE OF SNOW WITH THIS SYSTEM. IT IS
POSSIBLE THAT LITTLE IF ANY PRECIPITATION WILL FALL OUT OF IT THOUGH
BECAUSE OF A LACK OF INFLOW MOISTURE EXCEPT PERHAPS FROM THE
PACIFIC. CONTINUED COLD AIR ADVECTION MONDAY NIGHT INTO TUESDAY
BEHIND THE CLIPPER WITH 850MB TEMPS OF -10 TO -12C SUPPORTS KEEPING
CHANCES OF SNOW ALONG LAKE SUPERIOR.

COORDINATED WITH APX...GRB...ENVIRONMENT CANADA.

&&

.MQT...WATCHES/WARNINGS/ADVISORIES...
   WINTER STORM WARNING TNGT THROUGH WED MIZ001>005-009-084.
   WINTER STORM WARNING TNGT THROUGH WED MRNG MIZ010>011.
   WIND ADVISORY IN EFFECT 1 AM TO 6 PM EST WED MIZ007-014.
   WIND ADVISORY IN EFFECT 5 AM TO 6 PM EST WED MIZ006-085.
   STORM WARNING IN EFFECT EAST 1/2 LAKE SUPERIOR
   GALE WARNING IN EFFECT WEST 1/2 LAKE SUPERIOR

&&

AJ
Hazardous weather outlook, Nov 15, 4:00 PM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
500 PM EST TUE NOV 15 2005

MIZ001>007-009>014-084-085-161200-
ALGER-BARAGA-DELTA-DICKINSON-GOGEBIC-IRON-KEWEENAW-LUCE-MARQUETTE-
MENOMINEE-NORTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-ONTONAGON-
SOUTHERN HOUGHTON-SOUTHERN SCHOOLCRAFT-
500 PM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL UPPER
MICHIGAN.

...WINTER STORM WARNINGS IN EFFECT THROUGH WEDNESDAY AFTERNOON FOR
THE WEST HALF OF UPPER MICHIGAN...

.DAY ONE...TONIGHT AND WEDNESDAY

AS A POWERFUL LOW PRESSURE SYSTEM MOVES THROUGH UPPER MICHIGAN BY
WEDNESDAY MORNING...EXPECT 6 TO 14 INCHES OF HEAVY...WET SNOW TO
ACCUMULATE OVER THE WEST HALF OF UPPER MICHIGAN TONIGHT. AN
ADDITIONAL 2 TO 7 INCHES OF ACCUMULATION IS POSSIBLE BY WEDNESDAY
AFTERNOON AS THE SNOW TRANSITIONS TO LAKE EFFECT SNOW SHOWERS. THE
GREATEST SNOWFALL AMOUNTS WILL FALL OVER THE HIGHER TERRAIN FROM
WAKEFIELD TO ROCKLAND...TO CALUMET AND DELAWARE...AND FROM THE HURON
MOUNTAINS DOWN TO NORTHERN IRON AND NORTHERN DICKINSON COUNTIES.
NORTHWEST WINDS GUSTING TO 40 TO 45 MPH WILL FURTHER REDUCE
VISIBILITY AND NEGATIVELY IMPACT TRAVEL THROUGH WEDNESDAY AFTERNOON.
SEE THE LATEST WINTER WEATHER STATEMENTS FOR COMPLETE DETAILS.

STORM FORCE WINDS ARE EXPECTED ON EASTERN LAKE SUPERIOR AND THE
ADJACENT NEARSHORE WATERS FROM THE HURON ISLANDS TO CRISP POINT ON
WEDNESDAY. GALE FORCE WINDS ARE EXPECTED ON WESTERN LAKE SUPERIOR
AND THE ADJACENT NEARSHORE WATERS FROM SAXON HARBOR TO MANITOU
ISLAND...AND DOWN TO THE HURON ISLANDS LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. GALE FORCE WINDS ARE ALSO EXPECTED IN THE
NEARSHORE WATERS OF THE NORTHERN BAY OF GREEN BAY AND NORTHERN LAKE
MICHIGAN TONIGHT THROUGH WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH WEDNESDAY NIGHT...
WITH 2 TO 5 INCHES OF SNOWFALL ACCUMULATION POSSIBLE BY THURSDAY
MORNING EAST OF A LINE FROM MUNISING TO MANISTIQUE. A DOMINANT LAKE
EFFECT SNOW BAND MAY DEVELOP...PRODUCING LOCALLY HIGHER SNOWFALL
AMOUNTS IN THIS AREA.

NORTH GALES ARE EXPECTED ON LAKE SUPERIOR AND IN THE NEARSHORE
WATERS OF THE NORTHERN BAY OF GREEN BAY AND NORTHERN LAKE MICHIGAN
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SNOW REPORTS WOULD BE
GREATLY APPRECIATED.

ADDITIONAL WEATHER INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.WEATHER.GOV/MQT (ALL LOWER CASE)

LAROSA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter storm. Local standard time, as filed.

Winter Storm, Gogebic

When
November 15, 5:00 PM CST to November 17, 11:00 AM CST
Where
Gogebic forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.496, -89.796 (the zone’s center; the record gives no point)

Winter Storm, Ontonagon

When
November 15, 6:00 PM EST to November 17, 11:00 AM EST
Where
Ontonagon forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.778, -89.305 (the zone’s center; the record gives no point)

Winter Storm, Iron

When
November 15, 5:00 PM CST to November 16, 6:00 AM CST
Where
Iron forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.209, -88.530 (the zone’s center; the record gives no point)

Winter Storm, Dickinson

When
November 15, 5:00 PM CST to November 16, 6:00 AM CST
Where
Dickinson forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.009, -87.870 (the zone’s center; the record gives no point)

Winter Storm, Keweenaw

When
November 15, 6:00 PM EST to November 16, 1:00 PM EST
Where
Keweenaw forecast zone
Reported by
TRAINED SPOTTER
Coordinates
47.283, -88.212 (the zone’s center; the record gives no point)

Winter Storm, Northern Houghton

When
November 15, 6:00 PM EST to November 16, 1:00 PM EST
Where
Northern Houghton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Winter Storm, Baraga

When
November 15, 6:00 PM EST to November 16, 7:00 AM EST
Where
Baraga forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.700, -88.352 (the zone’s center; the record gives no point)

Winter Storm, Southern Houghton

When
November 15, 6:00 PM EST to November 16, 7:00 AM EST
Where
Southern Houghton forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.992, -88.652 (the zone’s center; the record gives no point)

Winter Storm, Marquette

When
November 15, 6:00 PM EST to November 16, 7:00 AM EST
Where
Marquette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
46.663, -87.573 (the zone’s center; the record gives no point)

Winter Storm, Alger

When
November 16, 5:00 PM EST to November 17, 12:00 PM EST
Where
Alger forecast zone
Reported by
TRAINED SPOTTER
Coordinates
46.451, -86.548 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479595, 5479596, 5479597, 5479598, 5479599, 5479600, 5479601, 5479602, 5479603, 5479604.